|Sexual Problems Redux
Feb 3, 2005
I was surpised at your answer to the post Sexual Problem topic.
Hypogonadism is a serious issue in Males with HIV and further exacerbated by HAART. Before he jumps on the viagra bandwagon he should perhaps check his testosterone levels.
9 years ago when I started on HAART I realized right off something wasn't right. Low libido, weak erections, generalized fatigue. My doctor at that time wanted to brush it off as 'you're just depressed' and tried to do what I think of as the anti-depressant shuffle.
I quickly disabused her of the idea I was depressed. Sure I was depressed I couldn't have sexual relations with my wife as much as i wanted but I certainly didn't need a pill that would make me think that was OK.
A check with an endocrinologist revealed I had a free testosterone of 37. Less than a woman. Testosterone replacement should be one of the first things checked when a HIV+ male on HAART complains his johnson isn't doing it's fair share.
I think you should have recomended he check for low testosterone as well as the good advice you gave him.
Just my 2 cents. Love your work have your people call my people and we'll do lunch..
(Hey Dr. Pierone see you next month...married and ready to rumble!)
| Response from Dr. Young
Point taken-- we try to answer questions here as quickly and as succinctly as possible.
The question didn't ask about ED, but rather about drug interactions. Your point about the many causes of apparent ED is good and extends far past just endocrine problems like low testosterone. Sometimes it's too easy for patients and doctors alike to just take a pill- the real point (your's too) is to make sure that we understand as best possible causes of any medical condition. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.